Thunderstorm Wind, San Juan
- When
- May 27, 5:00 PM MST to 5:05 PM MST
- Where
- San Juan County, Monticello
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- COOP STATION
- Coordinates
- 37.867, -109.350
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 27, 1:51 PM MST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
251 PM MDT SAT MAY 27 2006
...DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST THROUGHOUT OUR CWA
TONIGHT...AND CONTINUING OVER SOUTHWEST COLORADO AND SOUTHEAST UTAH
ON SUNDAY...
.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
WINDS AND WILDFIRE CONCERNS ARE THE SCREAMING MESSAGE THROUGH
MOST OF THIS WEEKEND FOR OUR CWA. WINDS SHOULD DECREASE BEHIND THE
COLD FRONT...WITH THE COLD FRONT LIKELY TO REACH KCAG-KGJT-KKNB
LINE AROUND 12Z TOMORROW. WITH UPPER JET PARALLEL TO THE FRONT ON
SUNDAY AND CONCENTRATED ON LEADING EDGE OF UPPER TROUGH...AND UPPER
LOW EXPECTED TO HEAD NORTH INTO CANADA...COLD FRONT SHOULD MOVE ONLY
VERY SLOWLY EASTWARD DURING THE DAY ACROSS REMAINDER OF OUR CWA.
SUNDAY FORECAST PRESENTS A TRICKY SITUATION IN ZONES WHERE THERE ARE
QUESTIONS REGARDING THE EXPECTED LOCATION OF THE FRONT.
STILL BELIEVE WINDS WILL GENERALLY DROP BELOW ADVISORY CRITERIA
AFTER 9 PM TONIGHT...THOUGH LOCALIZED GUSTS IN EXCESS OF THE
CRITERIA WILL STILL BE POSSIBLE. HOWEVER...WINDS SHOULD REMAIN
SUFFICIENTLY STRONG TO KEEP RED FLAG WARNING IN EFFECT THROUGH
TONIGHT OVER ALL BUT FW ZONES 428 AND 429. CONDITIONS TO SUPPORT RED
FLAG WARNING ON SUNDAY SHOULD BE CONFINED TO SW CO AND SE UT...
THOUGH WIND SPEEDS SHOULD REMAIN JUST BELOW WIND ADVISORY CRITERIA.
MAX TEMPS TOMORROW LIKELY TO BE SOMEWHERE BETWEEN NAM MOS AND GFS
MOS FOR MOST NORTHERN AND WESTERN ZONES. NAM MOS LIKELY WAY TOO
COLD...AND GFS TOO WARM FOR MOST FORECAST POINTS. A COMPROMISE
BETWEEN THE TWO SEEMS THE BEST WAY TO GO FOR MOST FORECAST POINTS...
WITH A LEANING TOWARDS THE WARMER GFS MOS. ETA MOS LIKELY STILL TOO
COLD FOR MOST FORECAST POINTS ON MONDAY...WITH WARMER GFS MOS LIKELY
A BETTER CHOICE AS THE UNSEASONABLY COLD AIR SHIFTS NORTH.
PRECIPITATION THREAT FOR OUR CWA MINIMAL THROUGH THE MEMORIAL DAY
WEEKEND...MAINLY CONFINED TO NORTHERN ZONES SUNDAY AFTERNOON AND
EVENING. QPF AMOUNTS SHOULD BE LESS THAN A TENTH OF AN INCH. STILL
LOOKS LIKE A POTENTIAL FOR LIGHT DUSTING OF SNOW EASTERN UINTA
MOUNTAINS SUNDAY EVENING.
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
WEAK TROF WILL MOVE THROUGH THE REGION ON TUESDAY. ATMOSPHERE IS
QUITE DRY...BUT HAVE INTRODUCED SOME LOW-END POPS ACROSS THE
MOUNTAINS FOR LATE TUESDAY...OTHERWISE MOSTLY CLEAR TO PARTLY CLOUDY
SKIES ARE EXPECTED. RIDGE WILL REDEVELOP OVER GREAT BASIN ON
WEDNESDAY AND BUILD SLOWLY EAST THROUGH NEXT WEEKEND. EXPECT AND
SEASONABLY WARM TEMPERATURES THROUGH THE PERIOD. MODELS ARE SHOWING
SOME MOISTURE MOVING UP FROM THE SOUTH BY LATE IN THE WEEK. HAVE
CONTINUED THE TREND OF A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FOR
BOTH FRIDAY AND SATURDAY.
&&
.FIRE WEATHER...RED FLAG WARNING CONTINUES THROUGH TONIGHT FOR
WIDESPREAD STRONG SOUTHWEST WINDS...COMBINED WITH VERY LOW RELATIVE
HUMIDITY AND WARM TEMPERATURES. LAND MANAGERS REPORT FUELS ARE ALSO
VERY DRY. THE RED FLAG CONDITIONS WILL SHIFT SOUTH ON SUNDAY WITH
FIRE WEATHER ZONES 205 AND 207 REMAINING IN A RED FLAG WARNING.
&&
.HYDROLOGY...MANY RIVERS...SMALL CREEKS AND STREAMS WILL CONTINUE
TO RUN ABOVE BANKFULL...MAINLY IN NORTHWEST COLORADO AND NORTHEAST
UTAH.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING FOR WESTERN COLORADO THROUGH TONIGHT...
INCLUDING FIRE WEATHER ZONES 201...203...205 AND 207 AND WILL
CONTINUE FOR FIRE WEATHER ZONES 205 AND 207 ON SUNDAY.
WIND ADVISORY FOR ALL OF WESTERN COLORADO THROUGH 9 PM
MDT TONIGHT.
.UT...RED FLAG WARNING FOR NORTHEAST UTAH ZONES 430...442...443 AND
444 BELOW 6500 FEET FROM THROUGH TONIGHT.
RED FLAG WARNING FOR SOUTHEAST UTAH THROUGH 10 PM TONIGHT...
INCLUDING ZONES 445...446...447...448...449 AND FOR
SUNDAY FOR ZONES 446...447...448 AND 449
WIND ADVISORY FOR ALL OF EASTERN UTAH THROUGH 9 PM MDT
TONIGHT.
&&
JRP/MPM/JDCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 743 AM MDT SAT MAY 27 2006 COZ001>014-017>023-UTZ022>025-027>029-281200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 743 AM MDT SAT MAY 27 2006 ...WIND ADVISORY TODAY THROUGH 9 PM MDT... ...RED FLAG WARNING THIS AFTERNOON THROUGH SATURDAY NIGHT... ...FIRE WEATHER WATCH SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN COLORADO AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT THROUGH EARLY THIS EVENING WITH SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH...WITH STRONGER WINDS OVER THE MOUNTAINS. A RED FLAG WARNING CONTINUES FOR ALL OF WESTERN COLORADO AND EASTERN UTAH BELOW 6500 FEET. STRONG SOUTHWEST WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY AHEAD OF AN APPROACHING COLD FRONT. THESE CONDITIONS WILL GREATLY INCREASE THE RISK OF NEW WILDFIRES AND CONTROL PROBLEMS ON EXISTING FIRES. ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS OF NORTHEAST UTAH. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. SPRING SNOWMELT WILL CONTINUE TO CAUSE MANY RIVERS...SMALL CREEKS AND STREAMS TO RUN ABOVE BANKFULL. MINOR LOWLAND FLOODING WILL BE POSSIBLE IN A NUMBER OF LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL CONTINUE THE HIGH THE RISK OF WILDFIRES AND CONTROL PROBLEMS ON EXISTING FIRES SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LIGHTNING AND GUSTY WINDS...AND POSSIBLY SMALL HAIL SUNDAY AND SUNDAY NIGHT ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR. THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS FRIDAY ACROSS THE MOUNTAINS. MINOR LOWLAND FLOODING WILL REMAIN A POSSIBILITY AS SPRING SNOWMELT WILL CONTINUE TO CAUSE MANY WATERWAYS TO RUN ABOVE BANKFULL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MPM
The Grand Junction radar (KGJX), 166 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512219.